Thank you for your question.
Improper placement of product in this area can result in undue swelling. If it does not resolve in 2-3 weeks after placement, see your provider or another provider for dissolution with Vitrase.
I assume your doctor did a great job of injecting the filler. In that case, swelling is more common in this area because of blood supply and thin skin. A simple easy way to reduce swelling is to put tea bags on your eyes. Some people use Preparation H but be careful using this medication anywhere near the eyes.
Belotero is one of my favorites to lay in more superficially under the eye - and I prefer to use a little juvederm ultra beneath it as well. Any early swelling shoud resolve quickly. If the eye bag swelling persists, some of the product could have gotten from the cheek-lid trough region up into the actual eyelid where your fat bags were protruding. In this case, the swelling can be more long term and annoying. Vitrase can be injected in the region to disslove it if things don't normalize soon. This area is one of the more technical and touchy areas to inject and it's always best to seek someone with lots of experience filling or grafting this area.
Hi HH. The key issue for us when addressing questions about tear trough injections and their side effects is the technique used. Belotero is often injected very superficially but in the under eye area, any injections "over the muscle" that surrounds the eye usually end up looking lumpy and swollen.
Ask your injector what technique she used and if she does not know what "under the muscle" means then you probably went to the wrong injector. A Hyularonic acid based filler (even Belotero) injected directly under the eyes should be placed deep below the muscle. We happen to use Restylane, but Juvederm and Belotero are good as well.
For an example of Restylane injections under the eyes for our Los Angeles patients, check the link below.
Hope this helps and good luck.
Boletero is a soft hyaluronic acid and appropriate for tear trough fill. However the tissue around the eye is veery delicate and vascular Swelling is common Massage gently and be patient
No, you do not have to wait 6 months for the product to go away. Fortunately and unfortunately, hyaluronic acids injected in the tear trough areas seem to last a long time. If you are unsatisfied with the results I would recommend following up with your provider. You can have this product dissolved with another product called Vitrase.
Hope this helps.